Alert archive / California / Wind Advisories in 2020
Wind Advisory 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 22, 2020, 2:13 AM PST for San Bernardino County, California; Mohave County, Arizona; Clark County, Nevada. It took effect at Dec 23, 2020, 7:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2020, 2:13 AM PST (10:13 UTC)
- In effect from
- Dec 23, 2020, 7:00 AM PST
- Expired
- Dec 23, 2020, 6:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2743 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS75 KVEF 221013 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 213 AM PST Tue Dec 22 2020 AZZ002-036-CAZ524-526-527-NVZ021-022-222300- /O.NEW.KVEF.WI.Y.0035.201223T1500Z-201224T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 213 AM PST Tue Dec 22 2020 /313 AM MST Tue Dec 22 2020/ ...WIND ADVISORY IN EFFECT FROM 7 AM PST /8 AM MST/ TO 6 PM PST /7 PM MST/ WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 7 AM PST /8 AM MST/ to 6 PM PST /7 PM MST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
931 WWUS75 KVEF 222227 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 227 PM PST Tue Dec 22 2020 AZZ002-036-CAZ524-526-527-NVZ021-022-231500- /O.CON.KVEF.WI.Y.0035.201223T1500Z-201224T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 227 PM PST Tue Dec 22 2020 /327 PM MST Tue Dec 22 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST /8 AM MST/ TO 6 PM PST /7 PM MST/ WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Along and near the Colorado River Valley of northwest Arizona, southeast California and southern Nevada. * WHEN...From 7 AM PST /8 AM MST/ to 6 PM PST /7 PM MST/ Wednesday. * IMPACTS...Winds will make driving difficult for motorcycles...large trucks...trailers and campers and will create dangerous boating conditions especially from Cottonwood Cove southward. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Boaters should use extreme caution when venturing onto area lakes and remain close to shore or in protected coves. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
256 WWUS75 KVEF 231406 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 606 AM PST Wed Dec 23 2020 AZZ002-036-CAZ524-526-527-NVZ021-022-240200- /O.CON.KVEF.WI.Y.0035.201223T1500Z-201224T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 606 AM PST Wed Dec 23 2020 /706 AM MST Wed Dec 23 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Along and near the Colorado River Valley of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 6 PM PST /7 PM MST/ this evening. * IMPACTS...Winds will make driving difficult for motorcycles... large trucks...trailers and campers and will create dangerous boating conditions especially from Cottonwood Cove southward. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Boaters should use extreme caution when venturing onto area lakes and remain close to shore or in protected coves. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
610 WWUS75 KVEF 240200 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 600 PM PST Wed Dec 23 2020 AZZ002-036-CAZ524-526-527-NVZ021-022-240300- /O.EXP.KVEF.WI.Y.0035.000000T0000Z-201224T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 600 PM PST Wed Dec 23 2020 /700 PM MST Wed Dec 23 2020/ ...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... Wind observations in the advisory area have all shown decreasing wind gusts over the last several hours and are expected to stay below advisory criteria. Winds could still gust to 30-35 mph at times but the downward trend in winds should continue through the overnight. Thus, the advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 21, 8:10 PM PST, 6 hours 3 minutes earlier.
Area forecast discussion, Dec 21, 8:10 PM PST, 6 hours 3 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 810 PM PST Mon Dec 21 2020 .SYNOPSIS...Dry and mild weather will continue into Tuesday with well above normal temperatures expected in most areas. A cold front will then drop temperatures 10-15 degrees area wide on Wednesday and bring strong north winds to the Colorado River Valley. Cool conditions will linger into Christmas Eve before milder weather spreads over the area Christmas Day. A system passing north of the area over the weekend brings increasing rain and snow chances to mainly the Sierra. A wetter, more robust storm is possible for early next week which could bring more widespread chances for rain and high elevation snow. && .UPDATE...Temperatures tonight running several degrees warmer than past nights under the influence of an anomalous high pressure ridge and following a day of near record high temps across the region. A veil of high clouds will push across our southern zones late tonight which may also elevate low temps mainly south of I-15 tonight. Overall, the forecast has trends covered well and no updates are needed tonight. -Outler- && .DISCUSSION...through Christmas Eve. A potent shortwave approaching the PacNW coast is forecast to move from the northern Great Basin to the northern Rockies on Tuesday. With the system's core passing well north, no precipitation is expected for our area. Cooler temperatures will filter into our northern areas on Tuesday but the central and southern areas will remain unseasonably warm with highs similar or warmer than Monday. A cold front will move south through the area Tuesday night bringing cooler conditions to the region on Wednesday when temperatures are expected to drop 10-15 degrees from what occurred on Tuesday. Strong north winds are expected to develop in the Colorado River Valley on Wednesday as high pressure develops and strengthens over the northern Great Basin. Gusts of 30-40 mph are expected across much of this area with a potential for stronger winds developing in areas south of Lake Mead. Wind headlines may be needed as we get a little closer to the event. Clouds will increase late Wednesday night into Thursday keeping temperatures cooler on Christmas Eve. Winds on Thursday settle down but remain gusty in the Colorado River Valley. Christmas Day and the weekend... Improving weather is expected on Christmas Day as an increasing southwest flow aloft moves over the Desert Southwest bringing dry and mostly sunny conditions to the area. Winds are expected to be light and temperatures warmer. The upper flow is forecast to flatten on Saturday as a Pacific weather system moves into the northern portion of California and crosses north of our area. This system could bring a quick shot of precipitation to the Sierra on Saturday. The next system approaches the west coast Saturday night spreading clouds across much of the area for Sunday. This increased moisture could lead to slightly cooler temperatures on Sunday. There is increasing confidence in a pattern change that could bring a wetter, more robust system to the area early next week. The system is associated with a weak AR event that is forecast to move to the SoCal coast late in the weekend. The NBM probability of 0.01 inch of or greater product shows widespread precip chances on Monday with the highest chances in the Sierra, the Spring Mountains, and in parts of Lincoln County. && .AVIATION...For McCarran...Tranquil weather will continue tonight and Tuesday with variable winds less than 8 knots and mostly clear skies. North-northeast winds over 10 knots will be possible Wednesday. For the rest of southern Nevada, northwest Arizona and southeast California...A weak trough will brush the southern Sierra and northern Nevada Tuesday leading to strong northwest winds over the Sierra Crest and possible turbulence in the Owens Valley from 10Z to 18Z Tuesday. Winds should be less than 10 knots at most TAF sites tonight through Tuesday except KDAG where west winds gusting 15-20 knots can be expected late Tuesday morning through early afternoon. No operationally significant clouds. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2020Wind Advisories in Arizona, 2020Wind Advisories in Nevada, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.